Mirena & Fibroids

Hello, please may I ask for help and advice? I'm 31 I have fibroids in the lining of my womb and a week ago I ha a mirena fitted under general anaesthetic as ie not had children. I feel so sick ;( it comes in waves and my head feels foggy and heavy. Has anyone else had this? Is it because of the new hormone in my body? I'm so upset and worried! Thankyou in advance for any help xx Lisa

3 Replies

  • It does take a while for the mirena a to settle so you have to give it more than a week. It could take up to six months to be working properly in your body. For me it really helped me to live 'normally' without flooding periods and with less pain. However I know some women are unable to get on with it. You'll need to give it longer than a week though before discussing with your doctor .

  • Hi, I have had 3 children, and recently had my 2nd Mirena coil fitted. I underwent a general op to allow a swab to be taken to check all was ok, because of intermittent bleeding/spotting. (Touch wood) all appears to be ok, but because I am in my early 50`s, the lining is so thin, it was difficult to get a reasonable sample. But from this, they reassured me as far as they can tell, all is fine, thankfully.

    I have had no nausea, headaches (apart from the very occasional one - due to stress from another source) and I am happy to carry on with the new Mirena. For the 5 years prior to the second one, I do not feel I had any unusual problems, apart from the usual menopausal (occasional) flushes!

    Please feel reassured that the Mirena works for the majority of us, but do not hesitate to speak to your doctor before too long. Good luck. Jx

  • It might be the general anaesthetic that is causing nasea/dizzyness/foggy Ness. I once had a day case procedure but took me like a week for anaesthetic to fully leave my system and I had exact same symptoms.

    All depends on how you metabolise anaesthetic. My mum has same issue. Once had pethidine for a dental treatment but took hours before she could walk around. When I had day case the anaesthetist said that some people metabolise anaesthetic differently and in my family the effects take much longer to wear off.

    So pop on a big fluffy dressing gown and put your feet up for a bit.hopefully you will feel better in no time.


You may also like...